Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Uniqueness theorems for topological higher-rank graph $ C^*$-algebras


Authors: Jean Renault, Aidan Sims, Dana P. Williams and Trent Yeend
Journal: Proc. Amer. Math. Soc. 146 (2018), 669-684
MSC (2010): Primary 46L05
DOI: https://doi.org/10.1090/proc/13745
Published electronically: August 31, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the boundary-path groupoids of topological higher-rank graphs. We show that all such groupoids are topologically amenable. We deduce that the $ C^*$-algebras of topological higher-rank graphs are nuclear and prove versions of the gauge-invariant uniqueness theorem and the Cuntz-Krieger uniqueness theorem. We then provide a necessary and sufficient condition for simplicity of a topological higher-rank graph $ C^*$-algebra, and a condition under which it is also purely infinite.


References [Enhancements On Off] (What's this?)

  • [1] Claire Anantharaman-Delaroche, Purely infinite $ C^*$-algebras arising from dynamical systems, Bull. Soc. Math. France 125 (1997), no. 2, 199-225 (English, with English and French summaries). MR 1478030
  • [2] C. Anantharaman-Delaroche and J. Renault, Amenable groupoids, Monographies de L'Enseignement Mathématique [Monographs of L'Enseignement Mathématique], vol. 36, L'Enseignement Mathématique, Geneva, 2000. With a foreword by Georges Skandalis and Appendix B by E. Germain. MR 1799683
  • [3] Jonathan Brown, Lisa Orloff Clark, Cynthia Farthing, and Aidan Sims, Simplicity of algebras associated to étale groupoids, Semigroup Forum 88 (2014), no. 2, 433-452. MR 3189105, https://doi.org/10.1007/s00233-013-9546-z
  • [4] Toke M. Carlsen, Nadia S. Larsen, Aidan Sims, and Sean T. Vittadello, Co-universal algebras associated to product systems, and gauge-invariant uniqueness theorems, Proc. Lond. Math. Soc. (3) 103 (2011), no. 4, 563-600. MR 2837016, https://doi.org/10.1112/plms/pdq028
  • [5] Joachim Cuntz and Wolfgang Krieger, A class of $ C^{\ast} $-algebras and topological Markov chains, Invent. Math. 56 (1980), no. 3, 251-268. MR 561974, https://doi.org/10.1007/BF01390048
  • [6] Masatoshi Enomoto and Yasuo Watatani, A graph theory for $ C^{\ast} $-algebras, Math. Japon. 25 (1980), no. 4, 435-442. MR 594544
  • [7] Ruy Exel, Inverse semigroups and combinatorial $ C^\ast$-algebras, Bull. Braz. Math. Soc. (N.S.) 39 (2008), no. 2, 191-313. MR 2419901, https://doi.org/10.1007/s00574-008-0080-7
  • [8] Cynthia Farthing, Paul S. Muhly, and Trent Yeend, Higher-rank graph $ C^*$-algebras: an inverse semigroup and groupoid approach, Semigroup Forum 71 (2005), no. 2, 159-187. MR 2184052, https://doi.org/10.1007/s00233-005-0512-2
  • [9] Astrid an Huef and Iain Raeburn, The ideal structure of Cuntz-Krieger algebras, Ergodic Theory Dynam. Systems 17 (1997), no. 3, 611-624. MR 1452183, https://doi.org/10.1017/S0143385797079200
  • [10] Takeshi Katsura, A class of $ C^\ast$-algebras generalizing both graph algebras and homeomorphism $ C^\ast$-algebras. I. Fundamental results, Trans. Amer. Math. Soc. 356 (2004), no. 11, 4287-4322. MR 2067120, https://doi.org/10.1090/S0002-9947-04-03636-0
  • [11] Alex Kumjian and David Pask, Higher rank graph $ C^\ast$-algebras, New York J. Math. 6 (2000), 1-20. MR 1745529
  • [12] Alex Kumjian, David Pask, Iain Raeburn, and Jean Renault, Graphs, groupoids, and Cuntz-Krieger algebras, J. Funct. Anal. 144 (1997), no. 2, 505-541. MR 1432596, https://doi.org/10.1006/jfan.1996.3001
  • [13] Alberto E. Marrero and Paul S. Muhly, Groupoid and inverse semigroup presentations of ultragraph $ C^*$-algebras, Semigroup Forum 77 (2008), no. 3, 399-422. MR 2457327, https://doi.org/10.1007/s00233-008-9046-8
  • [14] Alan L. T. Paterson, Groupoids, inverse semigroups, and their operator algebras, Progress in Mathematics, vol. 170, Birkhäuser Boston, Inc., Boston, MA, 1999. MR 1724106
  • [15] Alan L. T. Paterson, Graph inverse semigroups, groupoids and their $ C^\ast$-algebras, J. Operator Theory 48 (2002), no. 3, suppl., 645-662. MR 1962477
  • [16] Iain Raeburn, Aidan Sims, and Trent Yeend, The $ C^*$-algebras of finitely aligned higher-rank graphs, J. Funct. Anal. 213 (2004), no. 1, 206-240. MR 2069786, https://doi.org/10.1016/j.jfa.2003.10.014
  • [17] Arlan Ramsay, The Mackey-Glimm dichotomy for foliations and other Polish groupoids, J. Funct. Anal. 94 (1990), no. 2, 358-374. MR 1081649, https://doi.org/10.1016/0022-1236(90)90018-G
  • [18] Jean Renault, A groupoid approach to $ C^{\ast} $-algebras, Lecture Notes in Mathematics, vol. 793, Springer, Berlin, 1980. MR 584266
  • [19] Jean Renault, Représentation des produits croisés d'algèbres de groupoïdes, J. Operator Theory 18 (1987), no. 1, 67-97 (French). MR 912813
  • [20] Jean N. Renault and Dana P. Williams, Amenability of groupoids arising from partial semigroup actions and topological higher rank graphs, Trans. Amer. Math. Soc. 369 (2017), no. 4, 2255-2283. MR 3592511, https://doi.org/10.1090/tran/6736
  • [21] David I. Robertson and Aidan Sims, Simplicity of $ C^\ast$-algebras associated to higher-rank graphs, Bull. Lond. Math. Soc. 39 (2007), no. 2, 337-344. MR 2323468, https://doi.org/10.1112/blms/bdm006
  • [22] Aidan Sims, Benjamin Whitehead, and Michael F. Whittaker, Twisted $ C^*$-algebras associated to finitely aligned higher-rank graphs, Doc. Math. 19 (2014), 831-866. MR 3262073
  • [23] Jack Spielberg, Groupoids and $ C^*$-algebras for categories of paths, Trans. Amer. Math. Soc. 366 (2014), no. 11, 5771-5819. MR 3256184, https://doi.org/10.1090/S0002-9947-2014-06008-X
  • [24] Mark Tomforde, A unified approach to Exel-Laca algebras and $ C^\ast$-algebras associated to graphs, J. Operator Theory 50 (2003), no. 2, 345-368. MR 2050134
  • [25] Sarah E. Wright, Aperiodicity conditions in topological $ k$-graphs, J. Operator Theory 72 (2014), no. 1, 3-14. MR 3246978, https://doi.org/10.7900/jot.2012aug20.196
  • [26] S. Yamashita, Cuntz-Krieger type uniqueness theorem for topological higher-rank graph $ C^*$-algebras, preprint 2009 (arXiv:0911.2978v1 [math.OA]).
  • [27] T. Yeend, Topological higher-rank graphs, their groupoids, and operator algebras, Ph.D. thesis, University of Newcastle, 2005.
  • [28] Trent Yeend, Topological higher-rank graphs and the $ C^*$-algebras of topological 1-graphs, Operator theory, operator algebras, and applications, Contemp. Math., vol. 414, Amer. Math. Soc., Providence, RI, 2006, pp. 231-244. MR 2277214, https://doi.org/10.1090/conm/414/07812
  • [29] Trent Yeend, Groupoid models for the $ C^*$-algebras of topological higher-rank graphs, J. Operator Theory 57 (2007), no. 1, 95-120. MR 2301938

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46L05

Retrieve articles in all journals with MSC (2010): 46L05


Additional Information

Jean Renault
Affiliation: Département de Mathématiques, Université d’Orléans, et CNRS (UMR 7349 et FR 2964), BP 6759, 45067 Orléans Cedex 2, France
Email: Jean.Renault@univ-orleans.fr

Aidan Sims
Affiliation: School of Mathematics and Applied Statistics, Austin Keane Building (15), University of Wollongong, NSW 2522, Australia
Email: asims@uow.edu.au

Dana P. Williams
Affiliation: Department of Mathematics, Dartmouth College, Hanover, New Hampshire 03755-3551
Email: dana.williams@Dartmouth.edu

Trent Yeend
Affiliation: School of Mathematical and Physical Sciences, Building V, University of Newcastle, Callaghan NSW 2308, Australia
Email: Trent.Yeend@ihpa.gov.au

DOI: https://doi.org/10.1090/proc/13745
Keywords: Topological graph, higher-rank graph, groupoid, amenable groupoid, amenability, graph algebra, Cuntz--Krieger algebra
Received by editor(s): September 9, 2012
Received by editor(s) in revised form: January 6, 2016, and March 23, 2017
Published electronically: August 31, 2017
Additional Notes: This research was supported by the Australian Research Council.
Communicated by: Ken Ono
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society